Alert archive / Puerto Rico / Wind Advisories in 2008

Wind Advisory 11, NWS JSJ

December 23, 2008

NWS JSJ issued this wind advisory at Dec 23, 2008, 9:07 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2008, 9:07 PM CST (03:07 UTC)
Expired
Dec 24, 2008, 9:00 PM CST
In force
24 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWCA72 TJSJ 240307
NPWSJU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1107 PM AST TUE DEC 23 2008

...A WIND ADVISORY IS IN EFFECT UNTIL 4 PM AST WEDNESDAY...

PRZ001>006-008-009-242000-
/O.NEW.TJSJ.WI.Y.0011.081224T0307Z-081224T2000Z/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-NORTHWEST-WESTERN INTERIOR-
1107 PM AST TUE DEC 23 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM AST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM AST WEDNESDAY FOR ALL OF
PUERTO RICO...EXCEPT THE SOUTH CENTRAL...SOUTHWEST AND WEST
SECTIONS.

SUSTAINED EAST NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40
MPH ARE EXPECTED ACROSS MUCH OF PUERTO RICO OVERNIGHT THROUGH
WEDNESDAY AFTERNOON...ESPECIALLY OVER THE HIGHER ELEVATIONS. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR
GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE
ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS
GARBAGE CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES
SHOULD BE PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS
HIGHER TERRAIN AND MOUNTAIN PASSES.

$$

BCS
2 follow-up statements
000 
WWCA72 TJSJ 241932
NPWSJU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
332 PM AST WED DEC 24 2008

...THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 11 PM AST WEDNESDAY...

PRZ001>006-008-009-250300-
/O.EXT.TJSJ.WI.Y.0011.000000T0000Z-081225T0300Z/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-NORTHWEST-WESTERN INTERIOR-
332 PM AST WED DEC 24 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM AST THIS EVENING...

SUSTAINED EAST NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35
MPH ARE EXPECTED ACROSS MUCH OF PUERTO RICO THROUGH THIS EVENING...
ESPECIALLY ACROSS HIGHER ELEVATIONS AND NORTHERN COASTLINES.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 25 MPH OR
GREATER ARE POSSIBLE ACROSS THE ADVISORY AREA. PEOPLE IN THE
ADVISORY AREA SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE
CANS OR LAWN FURNITURE. TRUCKS AND HIGH PROFILE VEHICLES SHOULD BE
PREPARED FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS HIGHER TERRAIN
AND MOUNTAIN PASSES.

$$
000 
WWCA72 TJSJ 250257
NPWSJU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1057 PM AST WED DEC 24 2008

...THE WIND ADVISORY FOR SUSTAINED WINDS OF 25 MPH OR GREATER WILL
BE ALLOWED TO EXPIRE AT 11 PM AST...

PRZ001>006-008-009-250400-
/O.EXP.TJSJ.WI.Y.0011.000000T0000Z-081225T0300Z/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-NORTHWEST-WESTERN INTERIOR-
1057 PM AST WED DEC 24 2008

...THE WIND ADVISORY WILL EXPIRE AT 11 PM AST THIS EVENING...

THE AREA OF HIGH PRESSURE ACROSS THE WESTERN ATLANTIC THAT HAS
BEEN GENERATING STRONG WINDS ACROSS THE REGION...IS EXPECTED TO
CONTINUE TO WEAKEN AS IT SHIFTS EASTWARD OVERNIGHT...ALLOWING FOR
A SLIGHT DECREASE IN THE PRESSURE GRADIENT AND A CORRESPONDING DECREASE
IN WIND SPEEDS ACROSS THE LOCAL ISLANDS. WHILE BREEZY TO WINDY CONDITIONS
ARE EXPECTED TO CONTINUE OVERNIGHT AND ON CHRISTMAS DAY...
ESPECIALLY IN PASSING SHOWERS...SUSTAINED WINDS OF 25 MPH ARE NO
LONGER EXPECTED. FOR THIS REASON...THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE AT 11 PM AST.

$$

SR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this wind advisory went out at Dec 23, 3:21 PM CST, 5 hours 46 minutes earlier.

Area forecast discussion, Dec 23, 3:21 PM CST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
521 PM AST TUE DEC 23 2008

.DISCUSSION...NO MUCH WEATHER GOING ON AT THIS TIME ACROSS OUR
LOCAL AREA. A FEW PATCHES OF CLOUDS AND ISOLATED SHOWERS ACROSS
THE NORTHEASTERN CARIBBEAN WILL CONTINUE TO PUSH SOUTHWESTWARD AS
FRESH TO STRONG NORTHEASTERLY WIND BLOW DOMINATES THE FORECAST
AREA. LATER THIS EVENING INTO THE OVERNIGHT HOURS...A SECOND PATCH
OF CLOUDS WILL BE MOVING CLOSE TO THE LOCAL ISLANDS...WHICH MAY
RESULT IN SCATTERED SHOWERS TO LOCALIZED NUMEROUS SHOWERS MAINLY
ACROSS THE NORTHERN COAST OF PUERTO RICO. AFTERWARD...WEATHER
CONDITIONS ARE EXPECTED TO IMPROVE WITH PARTLY CLOUDY SKIES
ANTICIPATED FOR MOST OF THE AREA WITH ISOLATED TO SCATTERED
SHOWERS TO AFFECT MAINLY THE EASTERN HALF OF PUERTO RICO.

FOR CHRISTMAS DAY...EXPECT A WET MORNING FOR THE NORTHERN COASTS
OF THE LOCAL ISLANDS...BUT SLOWLY IMPROVING AS THE DAY GOES BY.
REST OF THE WEEK AND THE UPCOMING WEEKEND LOOKS PLEASANT FOR MOST
OF THE LOCAL AREA ACCORDING TO THE LATEST MODEL GUIDANCE.

NOW...THE BIGGEST CONCERN FOR THE NEXT FEW DAYS WILL BE THE WINDS
AND THE MARINE CONDITIONS ACROSS THE AREA WATERS.
A STRONG HIGH PRESSURE MOVING OFF THE EASTERN COAST OF THE UNITED
STATES WILL MOVE ACROSS THE WESTERN ATLANTIC WITHIN THE NEXT
COUPLE OF DAYS...CREATING BREEZY TO WINDY CONDITIONS ACROSS THE
LOCAL ISLANDS AND COASTAL WATERS. WINDS FROM THIS FEATURE WILL
COMBINE WITH A WIND SURGE MOVING ACROSS THE NORTHEASTERN CARIBBEAN
TO CREATE WINDS AND HAZARDOUS SEAS CONDITIONS ACROSS OUR LOCAL
WATERS BEGINNING TONIGHT INTO AT LEAST THURSDAY AFTERNOON.

DUE TO THESE MARINE CONDITIONS EXPECTED TO OCCUR FOR AT LEAST FOR
A GOOD PORTION OF THE REMAINDER OF THE WEEK...SMALL CRAFT
ADVISORIES ARE IN EFFECT FOR MOST OF THE LOCAL COASTAL WATERS
THROUGH THURSDAY AFTERNOON.

STAY TUNED FOR UPDATED INFORMATION AS WE GET CLOSER TO THE PEAK OF
THIS WINDY EVENT LATE WEDNESDAY INTO THURSDAY.

&&

.AVIATION...VFR CONDITIONS WITH NO OPERATIONAL IMPACTS EXPECTED
FOR THE REST OF TODAY OTHER THAN WINDS. WINDS WILL CONTINUE NELY
IN THE 15 TO 20 KT RANGE AT MOST SITES UNTIL 21-22Z...THEN
DROPPING 10 TO 15 KNOTS FOR THE EVENING AND OVERNIGHT. SIGNIFICANT
EMISSIONS CONTINUE FROM SOUFRIERE HILLS VOLCANO IN
MONTSERRAT...BUT NELY WIND FLOW WILL KEEP PLUME AWAY FROM LOCAL
FLYING AREA. SEE SIGMETS AND VAASAB FOR DETAILS OF VA OVER WATERS
OF THE EASTERN CARIBBEAN.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  70  83  73  82 /  60  60  50  50
STT  72  84  74  84 /  40  40  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
THROUGH AT LEAST THURSDAY AFTERNOON.
VI...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
THROUGH AT LEAST THURSDAY AFTERNOON.

&&

93/17/
Hazardous weather outlook, Dec 23, 3:26 AM CST, 17 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
526 AM AST TUE DEC 23 2008

AMZ710>745-PRZ001>013-240930-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
526 AM AST TUE DEC 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...MARINE
CONDITIONS WILL GRADUALLY DETERIORATE DURING THE LATE AFTERNOON
AND EVENING HOURS DUE TO INCREASING WINDS AND SWELLS LEADING TO
ROUGH AND HAZARDOUS SEA CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
INCREASING WINDS AND SWELLS WILL CREATE ROUGH AND HAZARDOUS SEA
CONDITIONS. THEREFORE THERE WILL SMALL CRAFT ADVISORIES FOR THE
PARTS OF THE LOCAL WATERS...AND A MODERATE RISK FOR RIP CURRENTS
ALONG NORTH COASTAL AREAS AT LEAST THROUGH THURSDAY. THEREAFTER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-240930-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
526 AM AST TUE DEC 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...MARINE
CONDITIONS WILL GRADUALLY DETERIORATE DURING THE LATE AFTERNOON
AND EVENING HOURS DUE TO INCREASING WINDS AND SWELLS LEADING TO
ROUGH AND HAZARDOUS SEA CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
INCREASING WINDS AND SWELLS WILL CREATE ROUGH AND HAZARDOUS SEA
CONDITIONS. THEREFORE THERE WILL BE SMALL CRAFT ADVISORIES FOR THE
LOCAL WATERS...AND POSSIBLY A MODERATE RISK FOR RIP CURRENTS ALONG
NORTH COASTAL AREAS AT LEAST THROUGH THURSDAY. THEREAFTER...NO
OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 3:24 AM CSTSmall Craft Advisory for WindsJSJ5 days
Dec 24, 3:24 AM CSTSmall Craft Advisory for Hazardous SeasJSJ7 days

Nearby

Wind Advisories in Puerto Rico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.